diabetestalk.net

Do Diabetes Shots Hurt

Share on facebook

7 Tips To Stop Injection Site Bruising

Integrated Diabetes Services (IDS) provides detailed advice and coaching on diabetes management from certified diabetes educators and dieticians. In 2015, Insulin Nation will be featuring a regular Q&A column from IDS that answers questions submitted from the Type 1 diabetes community. Q: Is it common to get bruises at the site of injection? What can you do about that? A: There are many reasons that an injection site might develop a bruise. Try some of these techniques to decrease the chances of bruising: Ice the injection site for about 30 to 60 seconds prior to giving the injection.The cold helps to shrink away the capillary blood vessels which may get punctured during a shot. If the bruising happens specifically in your abdomen, make sure you are not injecting too close to your belly button. sponsor Shorter needles tend to cause more bruising than longer needles. If you are on blood thinners like warfarin, aspirin, or Plavix, you may be more at risk for bruising. Discuss this with your healthcare provider. Make sure you are injecting at a 90 degree angle to your skin, and not on a slant. Always use a new needle or pen cap for insulin pens. Reusing needles causes more trauma to t Continue reading >>

Share on facebook

Popular Questions

  1. titchy_lou

    I've only been on insulin a few weeks, and a lot of the time it, it hurts after I've injected. I've only injected in the stomach, but is there a trick to the angle that I do it? Is it actually normal for it to hurt?!
    Diabetes type 1.5
    Diagnosed September 2011
    Currently on basal insulin

  2. BobCornelius

    Assumedly you are using a fresh, new needle for each injection? And rotating sites?
    It can sometimes hurt a little, part of the reasoning being you pushed the needle in too hard, and maybe you allowed the needle to move whilst injecting?
    Bob

  3. Samantha98

    Hi. I was diagnosed only in January but I too, have to take shots. If you inject in the same area often it can get really painful, so try to rotate sites. Usually I inject in my legs if my stomach hurts to much. I would ask your endo for more info.[SMILING FACE WITH SMILING EYES] Hope it stops hurting!
    Sent from the Diabetes Forum App

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in diabetes